Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 22, NWS Blacksburg, VA

October 27, 2010Yadkin County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 1:40 PM EDT for Yadkin County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 1:40 PM EDT (17:40 UTC)
Expired
Oct 27, 2010, 2:15 PM EDT
In force
35 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WFUS51 KRNK 271740
TORRNK
NCC197-271815-
/O.NEW.KRNK.TO.W.0022.101027T1740Z-101027T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
140 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 215 PM EDT.

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONE
  HICKORY...OR 6 MILES SOUTH OF YADKINVILLE...MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  COURTNEY...
  SHACKTOWN...
  HUNTSVILLE...
  ENON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

&&

LAT...LON 3604 8076 3610 8080 3626 8053 3626 8047
      3623 8044 3612 8044 3611 8045 3609 8050
      3604 8050
TIME...MOT...LOC 1740Z 241DEG 29KT 3606 8064

$$

WERT
3 follow-up statements
473 
WWUS51 KRNK 271750
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT WED OCT 27 2010

NCC197-271815-
/O.CON.KRNK.TO.W.0022.000000T0000Z-101027T1815Z/
YADKIN NC-
150 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EASTERN
YADKIN COUNTY...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUNTSVILLE...OR 7
MILES EAST OF YADKINVILLE...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3604 8076 3607 8075 3611 8064 3622 8053
      3626 8047 3623 8044 3612 8044 3611 8046
      3611 8049 3609 8050 3604 8050
TIME...MOT...LOC 1750Z 241DEG 29KT 3610 8054

$$

WERT
062 
WWUS51 KRNK 271809
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 PM EDT WED OCT 27 2010

NCC197-271815-
/O.CON.KRNK.TO.W.0022.000000T0000Z-101027T1815Z/
YADKIN NC-
209 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
SOUTHEASTERN YADKIN COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COURTNEY...OR 7 
MILES SOUTHEAST OF YADKINVILLE...MOVING NORTHEAST AT 35 MPH. OTHER 
STORMS THAT WERE RESPONSIBLE FOR THE ISSUANCE OF THE ORIGINAL 
WARNING HAVE MOVED EAST AND OUT OF THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3606 8050 3605 8051 3605 8067 3618 8046
      3612 8044 3611 8046 3611 8049 3609 8050
TIME...MOT...LOC 1808Z 241DEG 29KT 3606 8057

$$

WERT
072 
WWUS51 KRNK 271815
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT WED OCT 27 2010

NCC197-271823-
/O.EXP.KRNK.TO.W.0022.000000T0000Z-101027T1815Z/
YADKIN NC-
215 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR SOUTHEASTERN YADKIN COUNTY EXPIRED AT 215
PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SEVERE THUNDERSTORMS HAD MOVED EAST AND OUT OF YADKIN 
COUNTY...THEREBY ENDING THE SEVERE WEATHER THREAT.   

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3606 8050 3605 8051 3605 8067 3618 8046
      3612 8044 3611 8046 3611 8049 3609 8050
TIME...MOT...LOC 1813Z 241DEG 29KT 3608 8053

$$

WERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 10:23 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 27, 10:23 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED OCT 27 2010

.SYNOPSIS...
A COLD FRONT ALONG THE BLUE RIDGE WILL MOVE SLOWLY EAST OF THE
AREA BY THIS EVENING. WINDY CONDITIONS WILL OCCUR AHEAD AND BEHIND
THIS FRONT INTO THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE
REGION BY FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
THE FRONT THIS MORNING WAS LOCATED ACROSS THE BLUE RIDGE. SHOWERS
ARE IN TWO BANDS THIS MORNING...ONE ACROSS SE WV AND THE OTHER
ALONG/AHEAD OF THE FRONT.

ANOTHER WAVE OF LOW PRESSURE IS LOCATED ACROSS NRN GA THIS MORNING
AND WILL SLIDE NE ALONG THE FRONT THRU THIS AFTN...HOLDING THE
FRONT UP. SPC HAS A SLIGHT RISK OF SVR AGAIN THIS AFTN FOR OUR ERN
CWA...AND THE LOW WILL BACK THE FLOW ENOUGH TO KEEP HIGHER POPS IN
THE WEST EARLY...THEN EAST LATE THIS AFTN. STRONG LOW LVL SHEAR
WILL BE THE MAIN FACTOR FOR SVR THUNDERSTORM DEVELOPMENT AS MID
LEVEL LAPSE RATES ARE WEAK. STORM RELATIVE HELICITIES IN THE 0-1KM
ARE FORECAST TO BE IN THE IN THE 100-150 RANGE. THIS COULD LEAD TO
ISOLATED TORNADOES AND WIND DAMAGE MAINLY EAST OF THE BLUE RIDGE.

RADAR WAS STILL SHOWING CLUSTERS OF SHOWERS AND THUNDERSTORMS OVER
THE FORECAST AREA. WILL STAY WITH SCATTERED TO LIKELY PROBABILITY
OF RAIN TODAY. SHORT WAVE HAS CROSSED THROUGH THE FORECAST AREA SO
COVERAGE ON THE RADAR HAS DIMINISHED SLIGHTLY. THREAT FOR
TORNADOES HAS ENDED SO WATCH HAS BEEN CANCELLED.

FRONT ONLY MOVING SLOWLY EAST TODAY. ONCE THE FRONT PASSES
THROUGH THE FORECAST AREA SURFACE DEW POINTS WILL DROP BACK INTO
THE 50S.

STAYED CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND THURSDAY AND FOR
LOWS TONIGHT.

TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND
COLDER AIR MASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO
THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE
CENTRAL APPS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY MTNS LATE THU
NIGHT AS THE SHORTWAVE PULLS EAST.

WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT.

FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID
ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING
WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER
AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE
CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS
THE CONTINENTAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE
WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW
SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL
CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON. EXPECT MVFR CEILINGS AND
VISIBILITIES WITH THESE STORMS. THE COLD FRONT WILL MOVE THROUGH
THE AREA THIS MORNING.

MODERATE CONFIDENCE THAT IFR CEILINGS WILL REMAIN OVER THE WEST
SLOPES OF THE APPALACHIANS...INCLUDING BLF AND LWB UNTIL MID
MORNING.

STRONG THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...BUT WELL
EAST OF THE BLUE RIDGE...SO THE MOST LIKELY LOCATIONS THAT WOULD
BE IMPACTED WOULD BE KLYH AND KDAN.

A RETURN TO VFR FOR MOST AREAS IS EXPECTED THURSDAY...ALTHOUGH
POST FRONTAL WINDS MAY REMAIN GUSTY THURSDAY AFTERNOON INTO
FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE
WEEKEND WITH HIGH PRESSURE OVERHEAD.

&&

.CLIMATE...
MAY SEE RECORDS FOR WARMEST MINIMUM TEMPERATURES FOR 10/27 IN
ROA...LYH AND DAN. NOT EXPECTED TO REACH ANY HIGH TEMPERATURE
RECORD TODAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...AMS/WP
LONG TERM...KM
AVIATION...AMS/PM
CLIMATE...
Hazardous weather outlook, Oct 27, 12:27 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EDT WED OCT 27 2010

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-281630-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1227 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ032>035-043-281630-
SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
1227 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE BLUE
RIDGE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WITH THESE
STORMS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-281630-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1227 PM EDT WED OCT 27 2010

...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 27, 9:57 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND DMG     5 WNW AXTON             36.71N 79.80W
10/26/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN AT 1300 CHATHAM ROAD.

1200 AM     TSTM WND DMG     5 NNW AXTON             36.74N 79.75W
10/27/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.

1203 AM     TSTM WND DMG     4 SE BASSETT            36.73N 79.92W
10/27/2010                   HENRY              VA   AIRPLANE PILOT

            TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.

1230 AM     TSTM WND DMG     5 E AXTON               36.66N 79.62W
10/27/2010                   PITTSYLVANIA       VA   PUBLIC

            DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
            AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.

&&

CHENARD
Local storm report, Oct 27, 10:12 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     5 SW DANBURY            36.35N 80.28W
10/26/2010                   STOKES             NC   COUNTY OFFICIAL

            MINOR DAMAGE TO RESIDENCE. MAJOR DAMAGE TO OUT BUILDING

1119 PM     TSTM WND DMG     5 SW DANBURY            36.36N 80.28W
10/26/2010                   STOKES             NC   COUNTY OFFICIAL

            MULTIPLE TREES AND POWER LINES DOWN ON FLAT SHOALS ROAD.
            WOODEN GARAGE PULLED AWAY FROM HOUSE AND FLIPPED ONTO
            VEHICLE. 15 STRUCTURES DAMANGED. 4 CARS TOTALED.

1157 PM     TSTM WND DMG     5 WNW AXTON             36.71N 79.80W
10/26/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN AT 1300 CHATHAM ROAD.

1200 AM     TSTM WND DMG     5 NNW AXTON             36.74N 79.75W
10/27/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.

1203 AM     TSTM WND DMG     4 SE BASSETT            36.73N 79.92W
10/27/2010                   HENRY              VA   AIRPLANE PILOT

            TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.

1214 AM     TSTM WND DMG     3 SSE AXTON             36.62N 79.70W
10/27/2010                   HENRY              VA   LAW ENFORCEMENT

            ROOF BLOWN OFF AN ABANDONED HOME. GARAGE LIFTED OFF
            ANOTHER HOME AND BLOWN INTO THE WOODS.

1215 AM     TSTM WND DMG     AIKEN SUMMIT            36.60N 79.70W
10/27/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR
            JUNCTION OF IRISBURG ROAD AND AXTON ROAD.

1220 AM     TSTM WND DMG     5 ESE AXTON             36.65N 79.63W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER
            LINES DOWN.

1230 AM     TSTM WND DMG     4 SSE AXTON             36.62N 79.68W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TREE DOWN ON CASCADE MILL ROAD

1230 AM     TSTM WND DMG     5 E AXTON               36.66N 79.62W
10/27/2010                   PITTSYLVANIA       VA   PUBLIC

            DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
            AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.

1233 AM     TSTM WND DMG     4 SE AXTON              36.63N 79.66W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN ON HWY 58

1235 AM     TSTM WND DMG     4 SE SWANSONVILLE       36.70N 79.52W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE POLE BLOWN DOWN

1240 AM     TSTM WND DMG     3 E AXTON               36.66N 79.66W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE LINES DOWN

1240 AM     TSTM WND DMG     6 SW BLAIRS             36.63N 79.46W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE POLE SNAPPED IN HALF

0252 AM     TSTM WND DMG     3 N VIRGILINA           36.59N 78.78W
10/27/2010                   HALIFAX            VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE IN THE
            VIRGILINA AREA. MORE DETAILS TO FOLLOW LATER THIS
            MORNING.

0500 AM     FLASH FLOOD      1 NNW WALNUT COVE       36.31N 80.15W
10/27/2010                   STOKES             NC   LAW ENFORCEMENT

            CREEK OUT OF ITS BANKS FLOODING FOWLER ROAD NEAR THE
            AIRPORT. FLOODING HAD BEEN ON GOING SINCE AROUND 4 AM.

0615 AM     FLASH FLOOD      4 WSW WALNUT COVE       36.28N 80.20W
10/27/2010                   STOKES             NC   LAW ENFORCEMENT

            WATTS CREEK OUT OF ITS BANKS FLOODING THE AREA AROUND
            BROOK COVE ROAD AND WATTS ROAD. FLOODING HAS BEEN ON
            GOING SINCE AROUND 4 AM.

&&

CHENARD
Local storm report, Oct 27, 11:34 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND DMG     3 SSE SOUTH BOSTON      36.66N 78.88W
10/27/2010                   HALIFAX            VA   NEWSPAPER

            NUMEROUS TREES DOWN ON HYCO ROAD NEAR SHADY GROVE
            METHODIST CHURCH.

0243 AM     TSTM WND DMG     5 SE SOUTH BOSTON       36.64N 78.85W
10/27/2010                   HALIFAX            VA   NEWSPAPER

            HOME ROOF BLOWN OFF AND OUTBUILDINGS BLOWN DOWN ON LOWERY
            ROAD.

&&

CHENARD
Special weather statement, Oct 27, 1:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT WED OCT 27 2010

NCZ003>005-020-VAZ032-043-271815-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
126 PM EDT WED OCT 27 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HENRY...
PATRICK...ROCKINGHAM...STOKES...SURRY AND YADKIN COUNTIES...

AT 119 PM EDT...A LINE OF THUNDERSTORMS WAS DEVELOPING OVER SOUTHERN
YADKIN INTO SOUTHERN STOKES COUNTY...WITH THE STRONGEST STORM IN THE
LINE LOCATED APPROXIMATELY 16 MILES SOUTHWEST OF YADKINVILLE...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS...ALONG WITH VERY HEAVY RAIN THAT MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

STRONG STORMS WILL BE NEAR LONE HICKORY AROUND 130 PM...SHACKTOWN
AROUND 145 PM...KING AROUND 200 PM AND GERMANTON AROUND 215 PM. SOME
OF THE STORMS MAY BECOME SEVERE AS THE AFTERNOON PROGRESSES...AND
APPROPRIATE WARNINGS WILL BE ISSUED IF NEEDED.

LAT...LON 3605 8088 3611 8088 3630 8067 3658 8042
      3657 7971 3655 7972 3655 7963 3624 8000
      3625 8045 3612 8044 3609 8050 3604 8050

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:08 PM EDTSpecial Weather StatementRNKSurry52 min
Oct 26, 11:21 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes54 min
Oct 26, 11:27 PM EDTTornado WarningRNKRockingham, Stokes48 min
Oct 27, 1:34 AM EDTSpecial Weather StatementRNKRockingham41 min
Oct 27, 1:58 AM EDTSpecial Weather StatementRNKCaswell47 min
Oct 27, 2:44 AM EDTTornado WarningRNKRockingham, Stokes46 min
Oct 27, 3:31 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes44 min
Oct 27, 4:56 AM EDTFlash Flood WarningRNKRockingham, Stokes4 hr
Oct 27, 1:26 PM EDTSpecial Weather StatementRNKStokes, Yadkin49 min
Oct 27, 2:29 PM EDTTornado WarningRNKRockingham, Stokes61 min
Oct 27, 3:23 PM EDTTornado WarningRNKCaswell46 min
Oct 27, 5:22 PM EDTSpecial Weather StatementRNKCaswell8 min
Oct 27, 6:41 PM EDTSpecial Weather StatementRNKStokes, Yadkin49 min
Oct 27, 7:32 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham, Stokes, Surry, Yadkin73 min
Oct 27, 7:42 PM EDTTornado WarningRNKRockingham, Stokes, Surry, Yadkin37 min
Oct 27, 7:51 PM EDTTornado WarningRNKCaswell, Rockingham54 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.